Fentanyl is a controlled substance that is similar to the opiate morphine. However, it is much stronger than morphine by around 90 times. Fentanyl is a synthetic opiate prescribed to manage pain from terminal illness and cancer.
Much of the illegal fentanyl sold on the street comes from Mexico and China. It looks like heroin, and often it is mistaken for heroin, or mixed with heroin. This has been a problem of late, causing more deadly overdoses than usual because people do not know it is fentanyl in what they believe to be heroin. Searching for an opiate detox program helps those struggling with addiction find recovery and relieves the stress and anxiety of the dangers of active addiction.
Fentanyl is gaining notoriety along with the spread of the opioid epidemic. Many people wonder what is fentanyl when they hear of people abusing the drug. In a nutshell, fentanyl is a powerful opiate. It is a regulated drug that doctors can prescribe to patients. Because of its potency, people can become easily addicted to it. However, professional treatment can help put them on the right path to recovery.
What Does Using Fentanyl Feel Like?
If you take fentanyl you will feel:
- A quick and intense high
- You might faint
- Constricted pupils and nausea
- You could have seizures
- Your respiratory system slows down and you could die
What Are the Sign of a Fentanyl Overdose?
Legally the prescribed drug comes in the form of a lozenge, patch, or injection. People that use it recreationally will also snort it and ingest it. Drug dealers have been mixing it with other drugs because it is not expensive, and it provides a more intense high for customers that they will seek out again and come back for.
Fentanyl also ends up on the streets and in unsuspecting people’s hands. This has been the cause of many of the recent overdoses all over the country. People buying potent fentanyl analogs and not knowing the dose they are about to take is going to kill them. Signs of an opiate overdose can include:
- Weakness and unconscious
- Blue lips and nails
- Slow Heartbeat
- Sleepy and confused
- Pinpoint pupils
If you think that someone has overdosed, call 911 right away and tell them about the overdose. Once the paramedics get there, they can administer Naloxone, an opiate agonist that will reverse the effects and stop the overdose.
What Makes Fentanyl So Addictive?
Fentanyl has a high rate of addiction. If prescribed fentanyl for any length of time, your risk of becoming addicted is high. Fentanyl addiction looks like any other addiction.
After abusing fentanyl for a period of time, the body begins to need more and more of it to become high. Changes in brain chemistry drive them to seek out more of the drug. Their brain then tells them that obtaining the drug is of higher importance than anything else that they could be doing. Medical detox programs help you deal with withdrawal symptoms brought on by the effects of fentanyl and other opiates, so you can focus on learning long-term strategies to stay clean.
It’s kind of like the old bait and switch. The drug makes you feel good for a bit; then it ends up hurting you in the long run. Addiction is so strong that they will run their lives into the ground and hit rock bottom before doing anything about the behavior. This is not their fault. There remains a widespread lack of understanding about addiction and how it works in the brain.
Essentially, your brain chemistry changes so that your natural drive for life is to obtain drugs. This can be changed if you find an addiction rehab center and start working on your recovery.
Finding Help for Fentanyl Addiction
Are you asking what is fentanyl and how does it affect you? The Last Resort rehab center offers a safe place for you to detox from fentanyl and other opiates. We will help you construct a plan to change your behaviors and stay sober for the long haul. You are worth it! Give us a call today today to find out more.